MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/075
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that immediately after placement of a smiths medical portex® endotracheal tube into a patient, the cuff was torn.The product was removed and returned for analysis.There were no reported adverse effects.
 
Additional Manufacturer Narrative
Device evaluation: one (1) sample was returned for evaluation from p/n 100/166/070 with lot number reported as unknown; the sample was received in used condition without its original packaging.During visual inspection it was observed the inflation line cut.In order to reproduce the failure mode, the following scenarios were performed: 1.A line of inflation was cut with a single side razor blade.Result: the cut marks are different that the ones in the sample returned by the customer.2.Inflation line cut by stretching the sample with hands.Result: it was observed that the cut is not straight; samples could have been stretched in both instances since it can been seen that they have similar marks on the detach inflation line.Conclusion: based in the evidence collected with the recreation of the failure mode, it can be concluded that the inflation line was stretch until it broke, since 100% leak test is performed, there is no possibility sample can be tested if the line is cut or detached.The most probable root cause is that the product become damaged after it left the shm facilities since product is 100% leak tested, there is no possibility to test the material if line is cut or detached.No corrective actions are required since there is no information to suggest that the product was damaged during manufacture.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9584435
Report Number3012307300-2020-00170
Device Sequence Number535132
Product Code BTR
UDI-Device Identifier15019315054099
UDI-Public15019315054099
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/166/075
Device Catalogue Number100/166/075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1